Alert archive / Oregon / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 15, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 26, 2017, 2:18 PM PDT for Harney County, Oregon. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2017, 2:18 PM PDT (21:18 UTC)
- Expired
- Jun 26, 2017, 3:00 PM PDT
- In force
- 42 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Harney County, OR
The radar
The Boise radar (KCBX), 226 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.3 hours before the alert went out and 383 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:30 PM PDT, 48 minutes earlier.
Area forecast discussion, Jun 26, 1:30 PM PDT, 48 minutes before
Area Forecast Discussion National Weather Service Boise ID 230 PM MDT Mon Jun 26 2017 .SHORT TERM...Tonight through Wednesday...As of 2:00 MDT, convection has initiated in southeast Oregon associated with a shortwave currently located in southwest Oregon and moving east/northeast. Surface heating and moisture transport ahead of the shortwave are aiding in thunderstorms. Most models are showing convection continuing to progress eastward through the evening hours, and the forecast matches this solution. The inverted-V profile for the afternoon and evening hours suggests downdraft gusty winds up to 50 mph are possible near the stronger storms. Overnight tonight, the surface cold front, then upper level axis will pass overhead and shift the convection to the north and east, leaving chances for thunderstorms only in the Idaho Central Mountains for Tuesday. Where most valley locations will be approaching 100F this afternoon, high temperatures tomorrow are expected to be 10-15 degrees cooler than today. By Wednesday, a drier northwest flow will set up under a broader trough pattern, keeping temperatures near normal, but conditions dry. .LONG TERM...Wednesday night through Monday...The upper level trough begins to exit the region Wednesday night into Thursday making way for an upper level ridge to begin building over the Pacific Northwest. Temperatures begin to climb back above normal by the weekend. A disturbance in the flow pushes through Saturday night which will give the West Central Mountains a slight chance of some afternoon showers/thunderstorms. Models are in disagreement after this with the ECMWF wanting to keep zonal flow in the region while the GFS begins to build in another ridge. Kept the forecast dry after Saturday night for now because of these differences. && .AVIATION...VFR. Increase in mid-upper level moisture throughout the rest of today. Thunderstorms have already developed in SE Oregon and will continue through late evening. Strong outflow winds are possible with these storms. Thunderstorms in SE Idaho are possible late this evening. Surface winds, variable 10-20 kts with gusts 25- 35 kts in and around thunderstorms. Winds aloft to 10k feet MSL, south-southwest thru 00z 10-25kts then westerly 15-30 kts. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...EP LONG TERM....JC/JC AVIATION.....JC
In the hours before
Special weather statement, Jun 26, 2:06 PM PDT, 12 minutes before
Special Weather Statement National Weather Service Boise ID 206 PM PDT MON JUN 26 2017 ORZ061-262145- Harney County OR- 206 PM PDT MON JUN 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HARNEY COUNTY UNTIL 245 PM PDT... At 206 PM PDT, Doppler radar was tracking a strong thunderstorm near Diamond Craters, or 40 miles south of Burns, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Diamond Craters and Diamond around 210 PM PDT. Barton Lake and Riddle Mountain around 230 PM PDT. New Princeton, Crane, Circle Bar and eastern Malheur Lake around 240 PM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4292 11873 4303 11893 4344 11857 4327 11828 TIME...MOT...LOC 2106Z 217DEG 25KT 4304 11877 KA
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:01 PM PDT | Special Weather Statement | BOI | Gooding | 44 min |
| Jun 26, 3:45 PM PDT | Special Weather Statement | BOI | Owyhee | 45 min |
| Jun 26, 4:01 PM PDT | Special Weather Statement | BOI | 44 min | |
| Jun 26, 4:10 PM PDT | Severe Thunderstorm Warning | BOI | Ada, Owyhee | 50 min |
| Jun 26, 4:25 PM PDT | Special Weather Statement | BOI | Payette | 50 min |
| Jun 26, 4:47 PM PDT | Special Weather Statement | BOI | Ada | 43 min |
| Jun 26, 2:06 PM PDT | Special Weather Statement | BOI | Harney | 39 min |
| Jun 26, 2:58 PM PDT | Special Weather Statement | BOI | Malheur | 47 min |
| Jun 26, 3:17 PM PDT | Severe Thunderstorm Warning | BOI | Harney, Malheur | 43 min |
| Jun 26, 3:54 PM PDT | Special Weather Statement | BOI | Malheur | 51 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.